MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used during an unknown procedure.During the procedure, the needle was difficult to extend and retract.The procedure was canceled due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Impact code f1001 captures the reportable event of cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used during an endoscopic ultrasound fine needle aspiration (eus-fna) procedure.During the procedure, the needle was difficult to extend and retract.The procedure was canceled due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: impact code f1001 captures the reportable event of cancelled procedure.Block h10: investigation results: the returned acquire needle was analyzed.The visual evaluation found that the working length was kinked, and the stylet was returned loaded.The device was actuated, and the needle extended and retracted with resistance.In addition, the handle was disassembled, and the needle was found kinked.No other problems were noted.The reported event was confirmed.Product analysis identified that the working length and the needle were found kinked.Most likely the working length and needle got kinked/bent due to some operational and anatomical factors encountered during the procedure.Once the device is kinked/bent this condition could have generated resistance to extended and retracted the needle.Based on all available information and analysis of the returned device, the most probable cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: additional information: block b5 has been updated based on the additional information that an acquire needle was used during an endoscopic ultrasound fine needle aspiration (eus-fna) procedure.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16612994
Report Number3005099803-2023-01482
Device Sequence Number6281073
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model NumberM00555540
Device Catalogue Number5554
Device Lot Number0030366831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown